I am 6 months out from my left knee replacement surgery and am still on oxycodone & carisoprpdol for pain and swelling. It doesn't seem to make any difference whether I do my exercises or not. If I do them or skip them the pain and swelling seem to be the same.
Anyone out there with similar symptoms? Do I just have to be patient, or is there something more I can do.
I joined this forum yesterday and wish I had read your message before I posted mine. I am 7 weeks post op and still experiencing pain, stiffness and swelling. Had I read your message I need not have posted mine since it is clear from what you say that it seems it's very early days for me. The pain I have is not the same as pre-op and I wonder if it's all the muscle, ligaments etc healing.
I just wanted to say a very belated thank you for your post as it has helped me a lot and also that I hope things are improving for you. One thing I have learned is that a knee replacement is not a pleasant experience but I hope that all of us who have had this operation will benefit eventually.
Thank you again and Very Best Wishes for your recovery.
I sympathize with you! I am 5 months out. My doc has taken oxycodone away and left me with Lortab. It's not enough to help me continue my exercises, especially recumbent biking. My flex is now only108; my goal was 115. I still have a lot of trouble going down stairs. I wonder if I will ever heal!!!
The Following User Says Thank You to cyarbro For This Useful Post: Kamboyo (11-12-2012)
Thank you so much for your reply. I feel really guilty because I am only 7 weeks post op in comparison to your 5 months so I think I am being unrealistic. One thing I have heard over and over is that everyone is different regarding their recovery. One lady who has been in touch with me said it was almost a year before things came good for her. She is now back hill-walking and feeling great. I don't mean to depress you by telling you this, just hoping that it will make you feel a little better in that your 5 months is not long. It must seem like an eternity to you though and being in pain is so miserable. I'm feeling positive today but tomorrow may feel like the pits; the staff in hospital said it could be that way for a long time. I truly believe you will heal but I am sorry it is taking longer than you had hoped. Meds seem to differ between here (UK) and in the USA and I'm taking dihydrocodeine and an anti-inflammatory which is coated because I have a weak stomach. I don't know what Lortab is but hope your doctor can find something more helpful for you. I do hope that things improve for you soon and, if it's OK, I would like to hear how you are getting on? Take care and thank you again for your kind response.
First, Lortab is hydrocodeine, probably similar to what you are taking, but a lesser dosage. Anti-inflammatory drugs make me sick, so I use ice. My physical therapist believes in heating the joint before exercise and icing the joint after exercise. It really works for me. You are really early in the recovery process. Most people I've talked to say that they began to feel much better at 6 months, and really well at one year. However, I have known women who recovered really fast, in about 3 months! So, don't give up. Keep exercising!
Thanks for your reply; not heard of hydrodoceine but yes, it sounds like it could be similar to what I am taking. I will try the heat prior to exercise followed by the ice. I so appreciate you giving me this tip - anything folk are doing that helps is good to know. Like you, I can't take anti-inflammatories and for the same reason. It's a pity because perhaps they would help us both. It's a shame you were taken off the Oxycodone - I know some doctors have concerns about the fact it can be habit forming but you have been taking it because you need help with your pain so it seems unfair to me. There's no reason why you couldn't be able to gradually lessen the dose in the future surely? My cousin is a doctor and I spoke to him about concerns I have about taking dihydrocodeine over a long period. His reply was if they work, take them! My kind of doctor! I will keep on exercising although some days I have to force myself but I know I must. Take care of yourself and let me know how things are going for you. I'm looking forward to a message saying things are getting better for you! Thanks again.